Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 49, NWS Lake Charles, LA

May 15, 2015Hardin County, Jefferson County, Texas

NWS Lake Charles, LA issued this river flood warning at May 15, 2015, 2:40 AM CDT for Hardin County, Jefferson County, Texas. It was in force for 66 hr.

The area

The outline as issued.

The facts

Issued
May 15, 2015, 2:40 AM CDT (07:40 UTC)
Expired
May 17, 2015, 9:01 PM CDT
In force
66 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Hardin County, TX, Jefferson County, TX

The radar

The Lake Charles radar (KLCH), 103 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pine Island Bayou near Sour Lake (SOLT2).

Action stage
22 ft
Minor stage
25 ft
Moderate stage
29 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08041700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

967 
WGUS44 KLCH 150740
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
240 AM CDT FRI MAY 15 2015

...The National Weather Service in Lake Charles has issued a flood 
warning for the following rivers in Texas...

  Pine Island Bayou Near Sour Lake 

TXC199-245-152140-
/O.NEW.KLCH.FL.W.0049.150515T0740Z-150516T1400Z/
/SOLT2.1.ER.150515T0130Z.150515T1200Z.150516T0200Z.NO/
240 AM CDT FRI MAY 15 2015

The National Weather Service in Lake Charles has issued a 

* Flood Warning for 
  the Pine Island Bayou Near Sour Lake.
* until Saturday morning...or until the warning is cancelled.
* At 1:45 AM Friday the stage was 25.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will continue rising to near 25.5 feet by this
  morning. The river will fall below flood stage tonight.
* Impact...At stages near 25.0 feet...Water inundates roads in 
  lowland areas near the river. Low spots on Old Sour Lake Road are 
  under water.

&&
 
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445

$$
6 follow-up statements
971 
WGUS84 KLCH 151601
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1101 AM CDT FRI MAY 15 2015

...The flood warning continues for the following rivers in Texas...

  Pine Island Bayou Near Sour Lake 

...The flood warning continues for the following rivers in Texas..
  Neches River Near Town Bluff 

TXC241-457-160601-
/O.CON.KLCH.FL.W.0018.000000T0000Z-000000T0000Z/
/TBFT2.1.ER.150312T0200Z.150322T1201Z.000000T0000Z.NO/
1101 AM CDT FRI MAY 15 2015

The Flood Warning continues for
  The Neches River Near Town Bluff.
* until further notice...or until the warning is cancelled.
* At 10:46 AM Friday the stage was 68.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 64.0 feet.
* Forecast...The river will continue rising to near 68.7 feet by this
  afternoon. Additional rises may be possible thereafter.

&&
 
LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415

$$

TXC199-245-160601-
/O.EXT.KLCH.FL.W.0049.000000T0000Z-150519T0900Z/
/SOLT2.1.ER.150515T0130Z.150516T0600Z.150518T2100Z.NO/
1101 AM CDT FRI MAY 15 2015

...Flood Warning extended until late Monday night...The Flood Warning
continues for
  The Pine Island Bayou Near Sour Lake.
* until late Monday night...or until the warning is cancelled.
* At 10:45 AM Friday the stage was 25.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will continue rising to near 26.0 feet by 
  tomorrow early afternoon. The river will fall below flood stage 
  Monday afternoon.
* Impact...At stages near 25.0 feet...Water inundates roads in 
  lowland areas near the river. Low spots on Old Sour Lake Road are 
  under water.

&&
 
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445

$$
277 
WGUS84 KLCH 160156
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
856 PM CDT FRI MAY 15 2015

...The flood warning continues for the following rivers in Texas..
  Neches River Near Town Bluff 

TXC241-457-161556-
/O.CON.KLCH.FL.W.0018.000000T0000Z-000000T0000Z/
/TBFT2.1.ER.150312T0200Z.150322T1201Z.000000T0000Z.NO/
856 PM CDT FRI MAY 15 2015

The Flood Warning continues for
  The Neches River Near Town Bluff.
* until further notice...or until the warning is cancelled.
* At  8:46 PM Friday the stage was 68.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 64.0 feet.
* Forecast...The river will remain near 68.7 feet.

&&
 
LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415

$$
764 
WGUS84 KLCH 161410
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
910 AM CDT SAT MAY 16 2015

...The flood warning continues for the following rivers in Texas...

  Pine Island Bayou Near Sour Lake 

...The flood warning continues for the following rivers in Texas...

  Neches River Near Town Bluff 

TXC241-457-170410-
/O.CON.KLCH.FL.W.0018.000000T0000Z-000000T0000Z/
/TBFT2.1.ER.150312T0200Z.150322T1201Z.000000T0000Z.NO/
910 AM CDT SAT MAY 16 2015

The Flood Warning continues for
  The Neches River Near Town Bluff.
* until further notice...or until the warning is cancelled.
* At  8:46 AM Saturday the stage was 68.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 64.0 feet.
* Forecast...The river will remain near 68.9 feet.

&&
 
LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415

$$

TXC199-245-170410-
/O.EXT.KLCH.FL.W.0049.000000T0000Z-150519T0000Z/
/SOLT2.1.ER.150515T0130Z.150516T0915Z.150518T1200Z.NO/
910 AM CDT SAT MAY 16 2015

The Flood Warning continues for
  The Pine Island Bayou Near Sour Lake.
* until Monday evening...or until the warning is cancelled.
* At  8:45 AM Saturday the stage was 25.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Monday morning.
* Impact...At stages near 25.0 feet...Water inundates roads in 
  lowland areas near the river. Low spots on Old Sour Lake Road are 
  under water.

&&
 
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445

$$
050 
WGUS84 KLCH 170133
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
833 PM CDT SAT MAY 16 2015

...The flood warning continues for the following rivers in Texas...

  Pine Island Bayou Near Sour Lake 

...The flood warning continues for the following rivers in Texas..
  Neches River Near Town Bluff 

TXC241-457-171533-
/O.CON.KLCH.FL.W.0018.000000T0000Z-000000T0000Z/
/TBFT2.1.ER.150312T0200Z.150322T1201Z.000000T0000Z.NO/
833 PM CDT SAT MAY 16 2015

The Flood Warning continues for
  The Neches River Near Town Bluff.
* until further notice...or until the warning is cancelled.
* At  8:00 PM Saturday the stage was 68.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 64.0 feet.
* Forecast...The river will remain near 68.8 feet.

&&
 
LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415

$$

TXC199-245-171533-
/O.EXT.KLCH.FL.W.0049.000000T0000Z-150518T2100Z/
/SOLT2.1.ER.150515T0130Z.150516T0915Z.150518T0900Z.NO/
833 PM CDT SAT MAY 16 2015

The Flood Warning continues for
  The Pine Island Bayou Near Sour Lake.
* until Monday afternoon...or until the warning is cancelled.
* At  7:45 PM Saturday the stage was 25.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Monday morning.
* Impact...At stages near 25.0 feet...Water inundates roads in 
  lowland areas near the river. Low spots on Old Sour Lake Road are 
  under water.

&&
 
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445

$$
588 
WGUS84 KLCH 171423
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
923 AM CDT SUN MAY 17 2015

...The flood warning continues for the following rivers in Texas...

  Pine Island Bayou Near Sour Lake 

...The flood warning continues for the following rivers in Texas...

  Neches River Near Town Bluff 

TXC241-457-180423-
/O.CON.KLCH.FL.W.0018.000000T0000Z-000000T0000Z/
/TBFT2.1.ER.150312T0200Z.150322T1201Z.000000T0000Z.NO/
923 AM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Neches River Near Town Bluff.
* until further notice...or until the warning is cancelled.
* At  9:00 AM Sunday the stage was 68.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 64.0 feet.
* Forecast...The river will remain near 68.7 feet.

&&
 
LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415

$$

TXC199-245-180422-
/O.EXT.KLCH.FL.W.0049.000000T0000Z-150518T1200Z/
/SOLT2.1.ER.150515T0130Z.150516T0915Z.150518T0000Z.NO/
923 AM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Pine Island Bayou Near Sour Lake.
* until Monday morning...or until the warning is cancelled.
* At  8:45 AM Sunday the stage was 25.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Monday morning.
* Impact...At stages near 25.0 feet...Water inundates roads in 
  lowland areas near the river. Low spots on Old Sour Lake Road are 
  under water.

&&
 
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445

$$
852 
WGUS84 KLCH 180201
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
901 PM CDT SUN MAY 17 2015

...The flood warning continues for the following rivers in Texas..
  Neches River Near Town Bluff 

TXC241-457-181601-
/O.CON.KLCH.FL.W.0018.000000T0000Z-000000T0000Z/
/TBFT2.1.ER.150312T0200Z.150322T1201Z.000000T0000Z.NO/
901 PM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Neches River Near Town Bluff.
* until further notice...or until the warning is cancelled.
* At  8:31 PM Sunday the stage was 68.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 64.0 feet.
* Forecast...The river will remain near 68.8 feet through Friday. 
  Additional rises may be possible thereafter.

&&
 
LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at May 14, 11:38 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, May 14, 11:38 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1138 PM CDT THU MAY 14 2015

.AVIATION...RADAR CURRENTLY ABSENT OF ANY PRECIP...WITH THE
EXCEPTION OF A LONE SHOWER MEANDERING UP THE ATCHAFALAYA BASIN.
EXPECTING A QUIET NIGHT. WILL BE STARTING OUT WITHIN VFR WITH
JUST SOME SCATTERED TO BROKEN CIRRUS OVERHEAD. EXPECTING TO SEE
SOME MVFR STRATOCU DEVELOPMENT AS THE NIGHT PROGRESSES AT
BPT...LCH...LFT AND ARA...AS WELL AS THE POSSIBILITY OF LIGHT FOG
AT BPT AND LCH. BULK OF MODELS SUGGESTING MORE CONVECTION FRIDAY
ACROSS THE REGION AS WELL AS AN EARLIER START. HAVE INCLUDED VCSH
AT ALL TERMINALS THROUGH THE MORNING HOURS...TRANSITIONING TO VCTS
FOR THE AFTERNOON DURING MAX HEATING.

&&

.PREV DISCUSSION... /ISSUED 1001 PM CDT THU MAY 14 2015/

DISCUSSION...
CONVECTION HAS COME TO AN END ACROSS THE AREA WITH THE LOSS OF
DIURNAL INSTABILITY...AND WE SHOULD GENERALLY REMAIN PCPN FREE
THROUGH THE OVERNIGHT HOURS. HIGH RESOLUTION MODELS...INCLUDING
THE HRRR...DO ATTEMPT TO GENERATE SOME ISOLATED PERHAPS STREAMER
TYPE ACTIVITY DURING THE OVERNIGHT HRS...THUS WILL HOLD ON TO A
SLIGHT CHANCE. FCST IS OTHERWISE GENERALLY ON TARGET...WITH ONLY
MINOR TWEAKS TO HRLY GRIDS TO BRING THEM BETTER IN LINE WITH
OBS/TRENDS.

13

PREV DISCUSSION... /ISSUED 634 PM CDT THU MAY 14 2015/

AVIATION...ISOLATED SHOWER AND THUNDERSTORM ACTIVITY WILL SOON
COME TO AN END WITH LACK OF DAYTIME HEATING. GENERALLY EXPECTING
VFR TO PERSIST OVERNIGHT WITH JUST SOME DEBRIS CIRRUS FROM TEXAS
CONVECTION LINGERING. DID MAINTAIN MENTION OF SOME MVFR STRATOCU
POTENTIAL FOR LATE NIGHT/EARLY MORNING FOR OUR TERMINALS OF LCH
AND BPT. ISOLATED SHOWERS AND THUNDERSTORMS WILL RETURN LATE
FRIDAY MORNING AND THROUGH THE AFTERNOON AT ALL TERMINALS AND
CARRYING VCSH/VCTS ACCORDINGLY.

PREV DISCUSSION... /ISSUED 406 PM CDT THU MAY 14 2015/

DISCUSSION...
PARTLY CLOUDY SKIES TODAY HAS ALLOWED TEMPERATURES TO CLIMB INTO
THE LOW TO MID 80S. ISOLATED SHOWERS HAVE BEGUN TO BREAKOUT ACROSS
THE REGION AND THESE WILL CONTINUE INTO THE EVENING HOURS BEFORE
DISSIPATING. OVERNIGHT LOWS ARE EXPECTED TO DROP BACK TO AROUND 70
INLAND TO THE MID 70S ALONG THE COAST.

THE APPROACH OF AN UPPER LEVEL SHORTWAVE AND GULF MOISTURE WILL
COMBINE TOMORROW TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS DURING THE AFTERNOON INTO THE EVENING HOURS. CLOUDS
WILL HOLD TEMPS INTO THE MID 80S.

PERSISTENT WEATHER FORECAST FOR THE WEEKEND... LOOK FOR SHOWERS
AND THUNDERSTORMS MAINLY DURING THE AFTERNOON/EARLY EVENING HOURS.
STORMS WILL PRODUCE NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  69  84  70  85 /  20  50  40  50
LCH  72  84  73  84 /  20  50  20  50
LFT  71  84  71  84 /  20  50  40  50
BPT  74  84  73  85 /  20  50  20  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

AVIATION...23
Hazardous weather outlook, May 14, 5:38 AM CDT, 21 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
538 AM CDT THU MAY 14 2015

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-151045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
538 AM CDT THU MAY 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

MAINLY AFTERNOON ISOLATED TO WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ON
FRIDAY AS WELL AS MONDAY INTO TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SWEENEY

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.